Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
depressedj

MINOCYLINE WEARING OFF!!!

Recommended Posts

Hey all,

Ive had mild to moderate acne the last 8 months--before then i had pretty moderate acne. I started minocyline in about mid september, so its been about 6-6.5 months. it took about 6 weeks to work, but never really FULLY cleared me up but i did see MUCH improvement and my acne was MUCH more mangageable. I also started tazorac december 12. An for the first month i slowly increased the amount of tazorac on my face each week until the 4th week where i would leave it on over night..The tazorac mino combo was working pretty good for me. I seen MUCH improvement, but still would get the occasiaonal pimple...However, this last couple weeks, my skin started breaking out, and the the weekend before the last i had tis huge cyst liek pimple on my chin (theyre wierd because they hurt alot and thyre really rough but the dont project out too much), then like later that week i got this really painful pimple on the sid of my nose (same characteristics as the chin cyst)...Then this weekend my cheeks started breaking out with pretty tough pimples...so im starting to question whter the minocylcine is starting to stop working and if im becoming immuned to it...I was wonderign for the ppl in here who have taken the mino and it worked for you, how long was it before you started to get immuned to it...thanks.

Share this post


Link to post
Share on other sites

please ppl reply and give me advice...its starting to get wrose...PLZ HELP ME!!! sad.gif ...How long did it take for you guys before the minor wore off??/

Share this post


Link to post
Share on other sites

i must break the sad news to you that the rule of thumbs is about three months before immunity kicks in. my derm even did not suggest topical anti-biotic because she said the results will be simply too short-lived. there is also evidence that some of the most common anti-biotics dont work as well as they did against acne like ten years ago due to arising universal resistance of p. acne bacteria.

Share this post


Link to post
Share on other sites

but minocylince is a oral anti-biotic...and it was wokring for like 6-6.5 months...is it the same thing as topical anti-biotic wearing off in three months????...please ppl help me sad.gif

Share this post


Link to post
Share on other sites

i dont know if mino is the same as doxy (what im on now) which kills the bacteria in acne, doesnt clear acne. But i could be wrong about mino.

Are you still on the Taz tho?

Share this post


Link to post
Share on other sites

yeah im still on the taz...mino and doxy are in the same family...how is it working for you and have you ever used mino before?

Share this post


Link to post
Share on other sites

depressed - exactly the same thing happend to me, then my doctor prescribed me erythromycin (oral anti-biotic) and clindamycin (topical ointment). I actually stopped erythromycin after 2 1/2 months because it made my acne SO much worse. At first I thought it was an initial breakout, but it kept getting worse and worse and worse. The best thing I can recommend for you right now is to try a regime that somone informed me about, here it is:

Buy the following products ($4-$5 each):

Clean&Clear Blackhead Remover

Clean&Clear Continous Control

Wash twice a day with each cleanser, if you experience dryness, wash with the blackhead remover in the morning, and both the blackhead remover and continous control at night. After a week or two you will beable to wash with both twice a day. (You want to wash with the blackhead remover before the continous control. Why? see below.)

The blackhead remover contains salicyclic acid which exfoliates (brings dirt/oil/other sediments to the surface and opens pores). The continous control contains benzoyl peroxide which kills the bacteria. I have used this for about 8-9months, this is the best regime/prescription/ointment I've encountered. I would definantly stick with this regime if I was not prescribed Accutane last week, I'm taking Accutane for my bacne.

Let me know if you have any more questions.

Share this post


Link to post
Share on other sites

Antibiotics' effectiveness for clearing acne will wear off for people, it's unfortunate. I started with tetracycline and that's effectiveness wore off for me after a while. I was put on mino a few months ago and it still seems to be helping me, knock on wood.

Good luck, just do not go on accutane.

Share this post


Link to post
Share on other sites

worked for 6 months, then stopped, doc still persisted and my acne just got worse (developed into more inflamed pimples when I originally only had clogged pores/whiteheads/blackheads)

Share this post


Link to post
Share on other sites

  Good luck, just do not go on accutane.

That was very ignorant and uncalled for. You don't know the condition of his acne. If you're going to say something like that, at least back it up with some reasoning.

Share this post


Link to post
Share on other sites
yeah im still on the taz...mino and doxy are in the same family...how is it working for you and have  you ever used mino before?

Share this post


Link to post
Share on other sites

  Good luck, just do not go on accutane.

That was very ignorant and uncalled for. You don't know the condition of his acne. If you're going to say something like that, at least back it up with some reasoning.

Share this post


Link to post
Share on other sites

Ok, there's no reason to get all riled up over someone's opinion on a dangerous drug. It's got such bad side effects, such dangererous possibilities to treat something that isn't as seriously threatening to your health as the drug is. Jive with it or not, my opinion on accutane for anyoneis stay the hell away from it, and especially if you have depression in your life.

Share this post


Link to post
Share on other sites

My medication wears off too, but then i wait like a couple months and it works again. I pop every pimple on my face and completely bomb it, but then i rubb my face with face wash. Then i apply the medication on my face, and i have clear skin without marks from popped pimples. It like what everyone tells you not to do.

Share this post


Link to post
Share on other sites

Hi,

I'm sorry to hear that your medication might be wearing off. I had the same problem with doxycycline. My doctor put me on it as a precursor to Accutane from January - February 2006. While it didn't clear up all my acne, it still worked wonders in my opinion. Then, I went on Accutane from February to August that year, and it really worked wonders for my skin - it was the clearest it'd been in three years - no joke. The best part was that I had no major side effects with Accutane either (with the exception of chapped lips, which I had some lip balm for). After getting off Accutane, my acne slowly crept back, although it was just in the form of little pimples, no big deal. Finally, my acne came back full force in January 2007, and I went most of the rest of the year with my acne no better off than before. I finally went back to a doctor that September and went on doxycycline. While it had the same effects as it did when I took it in 2006, I made the mistake of skipping five days in a row, and after that, the medicine never did work the same again. It sucked. I really would like to go back on Accutane again, but I don't have health insurance right now, so now going to a doctor's not an option for me. Oh well.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×